Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Oct 15, 2021, 4:47 PM CDT for Logan County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 4:47 PM CDT (21:47 UTC)
- Expired
- Oct 15, 2021, 5:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.00 in
- Wind
- 30
County Logan County, KY
The radar
The Ft Campbell radar (KHPX), 49 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473
WWUS83 KLMK 152147
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
447 PM CDT Fri Oct 15 2021
KYZ061-070-152215-
Logan KY-Butler KY-
447 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northwestern Logan
and southwestern Butler Counties through 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Dunmor, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Logan
and southwestern Butler Counties, including the following
locations... Justice, Cooperstown, Insco, Spa, Epleys, Diamond
Springs, Wolf Lick, Everett, Harper Crossroads and Lewisburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3706 8705 3707 8698 3707 8694 3708 8694
3709 8690 3711 8690 3711 8689 3712 8690
3713 8690 3713 8692 3714 8692 3715 8688
3691 8681 3688 8706
TIME...MOT...LOC 2146Z 257DEG 33KT 3698 8714
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
JMLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 15, 2:43 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 15, 2:43 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Louisville KY 343 PM EDT Fri Oct 15 2021 .Short Term...(This evening through Saturday) Issued at 340 PM EDT Fri Oct 15 2021 ...Severe Storm Threat This Afternoon Through Late Tonight... Radar this afternoon shows a remaining area of rain north of I-64 and east of I-65 associated with a weakening LLJ and surface trough. This will continue to move off to the northeast as it moves northeast into northern KY and southern OH. Clouds associated with this activity can be seen along and east of I-65 on visibile satellite imagery. West of I-65 across western KY/southwestern IN clouds have been scattering out helping to destabalize the atmosphere. SPC Mesoanalysis shows SBCAPE around 1000K/kg over western KY and steepening lapse rates. Kentucky Mesonet is also showing temperatures around in the upper 70s/low 80s where skies have clears. As the deep mid/upper level trough over the central CONUS moves eastward, 500mb winds will increase to between 50-70kts out of the southwest with effective shear around 40-50kts. Scattered convection has already started to develop across the MS River valley where clouds were more scattered and temperatures were in the low 80s. Between now and sunset, the main focus for severe weather will be west of I-65, especially where we have the better instability. Main threat will be gusty damaging winds but given the available shear, strong rotating updrafts are possible with more cellular convection. SPC has southwestern KY in a 5% TOR risk. Later this evening, the severe threat turns more linear as the strong cold front work into the region. Instability will diminish with the loss of dayime heating setting a high shear low CAPE envirnment. Convetion will form along and just ahead of the cold front with the main threat being isolated damaging winds. The greatest QLCS severe wind threat continues to be south across western/central TN where instability will be the highest. Severe threat will diminish after midnight across the eastern part of the CWA but NW winds will increase behind the cold front. Windy conditions and colder air arrive behind the cold front as rain clears from west to east exiting out of the area by sunrise tomorrow. It will be a cooler and drier day to start the weekend. Winds will be around 10-15 mph and gust approaching 20 mph highs will be in the low/mid 60s with lows in upper 40s west to low 50s to the east. && .Long Term...(Saturday night through Friday) Issued at 243 PM EDT Fri Oct 15 2021 During the second half of the weekend and the first half of the new work week an upper ridge will slowly make its way from the Plains to the Appalachians, while surface high pressure spreads from the Red River Valley to the Southeast. Pluviometers will get a break as these features keep us dry with initially cool, then slowly moderating, temperatures. Sunday morning in our position on the cool side of the incoming surface high, 1000-925mb thicknesses suggest sunrise temperatures will be 5 to 10 degrees below normal, generally in the lower and middle 40s with sheltered rural locations dipping into the upper 30s. NBM progs show a 10-20% chance of a few eastern valleys touching 36 degrees. Under clear skies and with just a few light zephyrs, can't rule out some brief, patchy, thin frost in those spots early Sunday morning. After highs in the 60s on Sunday we'll be well back into the 70s ahead of the next system. On Thursday low pressure crossing the Great Lakes will drag a cold front through the Ohio Valley, accompanied by scattered showers. Looks like another high shear low instability environment...may be enough buoyancy for a few thunderstorms. The axis of the parent trough to Thursday's system will then pass overhead on Friday and may provide a few light rain showers. && .Aviation...(18Z TAF Issuance) Issued at 150 PM EDT Fri Oct 15 2021 IMPACTS: Rain reduced CIG/VIS of MVFR/IFR with period of gusty thunderstorms overnight. Gusty winds Saturday. DISCUSSION: Areas of light to moderate rain have been around for the first half of the day. TAF sites were showing a mix of IFR/MVFR due to low CIG/VIS because of these showers. Showers will push off to the east-northeast through the early afternoon. Visible satellite imagery was showing breaks in the clods across southwest IN and western KY. Cloud CIG will lift some this afternoon/evening especially from SDF/HNB/BWG to VFR for a period. Developing system over central Indiana will continue to work off to the northeast bringing a cold front across the area tonight into tomorrow morning. There is a chance of scattered to isolated showers/storms through the late afternoon/evening before the cold front spread areas of showers/storms later this evening. Winds will go from the SW to more out of the northeast and increase. Low clouds, gusty winds and period of heavy rain are likely as the front moves through. Bulk of the rain and clouds will clear from west to east and should out of the area by daybreak. Winds will be breezy tomorrow with gusts up to near 20kts sustained just below 15kts out of the northeast. CONFIDENCE: High on conditions, medium on timing. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BTN Long Term...13 Aviation...BTN
Hazardous weather outlook, Oct 15, 2:56 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 356 PM EDT Fri Oct 15 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-162000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 356 PM EDT Fri Oct 15 2021 /256 PM CDT Fri Oct 15 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms will be possible this evening. The main severe weather threat with the storms will be damaging wind gusts in excess of 60 MPH. An isolated tornado will be possible. The storms will end from west to east as a strong cold front pushes through the region tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening. 13
In the hours before
Special weather statement, Oct 15, 1:28 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Louisville KY
228 PM EDT Fri Oct 15 2021
INZ076-077-084-151900-
Crawford IN-Orange IN-Washington IN-
228 PM EDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northwestern
Crawford, southeastern Orange and western Washington Counties through
300 PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Paoli, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Salem around 245 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3878 8606 3876 8603 3877 8602 3876 8601
3877 8598 3876 8599 3875 8597 3857 8604
3850 8616 3833 8639 3832 8661 3868 8625
3878 8618 3876 8614 3877 8610 3878 8610
TIME...MOT...LOC 1827Z 242DEG 32KT 3857 8629
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JDGSpecial weather statement, Oct 15, 4:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
447 PM CDT Fri Oct 15 2021
KYZ061-070-152215-
Logan KY-Butler KY-
447 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northwestern Logan
and southwestern Butler Counties through 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Dunmor, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Logan
and southwestern Butler Counties, including the following
locations... Justice, Cooperstown, Insco, Spa, Epleys, Diamond
Springs, Wolf Lick, Everett, Harper Crossroads and Lewisburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3706 8705 3707 8698 3707 8694 3708 8694
3709 8690 3711 8690 3711 8689 3712 8690
3713 8690 3713 8692 3714 8692 3715 8688
3691 8681 3688 8706
TIME...MOT...LOC 2146Z 257DEG 33KT 3698 8714
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 1:28 PM CDT | Special Weather Statement | LMK | Washington | 32 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.